Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 144, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 2, 2006, 3:19 PM CDT for Miller County, Morgan County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 3:19 PM CDT (20:19 UTC)
- Expired
- Apr 2, 2006, 3:35 PM CDT
- In force
- 16 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:39 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 2, 12:39 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1239 PM CDT SUN APR 2 2006 ...UPDATED AVIATION DISCUSSION... .UPDATED...MESOSCALE DISCUSSION... AT 1600 UTC SURFACE LOW WAS CENTERED JUST SOUTHEAST OF LINCOLN NEBRASKA WITH A DRYLINE LINE ARCING SOUTHEAST THE SOUTHWARD ACROSS EASTERN KANSAS. DRYLINE JUST BEGINNING TO ENTER OUR WESTERN MOST CWA WITH LOW TO MID 60 DEWPOINTS NOW IN PLACE ACROSS MUCH OF OUR CWA. VISIBLE SATELLITE IMAGERY SHOWS THE BEGINNING OF SURFACE BASED CUMULUS FIELD DEVELOPING AHEAD OF THE DRYLINE FROM NE OK NORTHWARD ALONG THE KS/MO BORDER. MODIFIED 16Z RUC SOUNDING FOR JLN INDICATES A HEALTHY CAP IS STILL IN PLACE WITH AROUND 75 J/KG OF MLCINH...HOWEVER THE CINH IS WEAKENING AND CONTINUED HEATING AND MOISTENING OF THE BOUNDARY LAYER COMBINED WITH PERSISTENT CONVERGENCE ALONG THE DRYLINE SHOULD BE SUFFICIENT FOR THE CAP TO BREAK BY EARLY AFTERNOON. BEXT APPROXIMATION AT THIS TIME IS THAT CONVECTION WILL BEGIN TO DEVELOP IN OUR CWA BETWEEN 18-19Z SOMEWHERE ALONG OR POSSIBLY A BIT WEST OF HIGHWAY 65. DEEP LAYER SHEAR VECTORS ARE FAVORABLY ORIENTED WITH THE DRYLINE FOR CONVECTION TO REMAIN DISCRETE INITIALLY WITH VERY STRONG DEEP LAYER SHEAR FAVORING A QUICK EVOLUTION TO SUPERCELLS AFTER THUNDERSTORMS DEVELOP. WHILE CONDITIONS WILL BE VERY FAVORABLE FOR SUPERCELLS...THE TORNADO POTENTIAL IS BIT MORE PROBLEMATIC. SURFACE WINDS HAVE BEGUN TO VEER MORE AND THIS WILL CUT DOWN ON 0-1KM SHEAR WITH CONTINUED BOUNDARY LAYER MIXING THIS AFTERNOON ALSO REDUCING LOW LEVEL SHEAR. DESPITE THE MARGINAL 0-1KM SRH THIS AFTERNOON...MODESTLY LOW LCL HEIGHTS COMBINED WITH VERY STRONG DEEP LAYER SHEAR AND MODERATE INSTABILITY COULD BE ENOUGH FOR A COUPLE OF TORNADOES TO DEVELOP WITH ANY DISCRETE SUPERCELLS. BETTER TORNADO POTENTIAL TODAY WILL LIKELY EXIST WITH STORMS CROSSING THE WARM FRONT WHICH IS NOW OUT OF OUR CWA AND TORNADO POTENTIAL COULD ALSO INCREASE AFTER SUNSET AS WINDS BACK SLIGHTLY...HOWEVER BY SUNSET THUNDERSTORMS WILL LIKELY BE EAST OF OUR CWA. WE WILL BE LAUNCHING AN 18Z SOUNDING TODAY. IZZI && .DISCUSSION... SQUALL LINE FINALLY BEGINNING TO WEAKEN NOW AS IT MOVES INTO THE EASTERN HALF OF THE CWA. BACK EDGE OF PRECIP BAND ALMOST CLEARING SPRINGFIELD. PRECIP SHOULD CONTINUE TO MOVE NORTH AND EAST AND SKIES SHOULD BEGIN TO SCATTER OUT THIS MORNING. SETTING THE STAGE FOR THIS AFTERNOON. SURFACE LOW CURRENTLY IN SOUTH CENTRAL NEBRASKA WITH WARM FRONT EXTENDING SOUTHEAST FROM KANSAS CITY TO CAPE GIRARDEAU. ASSOCIATED SURFACE COLD FRONT SOUTH FROM WEST CENTRAL KANSAS THROUGH THE OKLAHOMA/TEXAS PANHANDLES. BY 18Z...SURFACE LOW SITUATED OVER SOUTHERN IOWA WITH TRAILING COLD FRONT THROUGH EASTERN KANSAS INTO CENTRAL OKLAHOMA. A POTENT VORTICITY CENTER WILL BE MOVING INTO EASTERN KANSAS BY 18Z AND INTO OUR CWA SHORTLY THERE AFTER. A FAIRLY STRONG 70-80KT JET ASSOCIATED WITH THE CENTER CUTS INTO SOUTHERN MISSOURI AND SHOULD PROVIDE GOOD EXHAUST FOR OUR STORMS THIS AFTERNOON. THE CWA STAYS IN THE WARM SECTOR OF THE LOW THROUGHOUT THE DAY WITH DEEP MOISTURE ADVECTION FROM THE SOUTH...MODEL SOUNDINGS FOR SGF AND JLN SHOWING CAPES UP TO 2700 J/KG WITH LITTLE OR NO ASSOCIATED CIN. IT WILL NOT TAKE MUCH TO GET THE CONVECTION GOING. WITH A GOOD 8-10 HOURS OF CLEARING SKIES...SURFACE HEATING AND INCREASED MOISTURE ADVECTION...CONVECTION SHOULD GET GOING SHORTLY AFTER THAT TIME. NAM SHOWING CAPES MAINTAINING 2500 J/KG OR BETTER THROUGH THE AFTERNOON FROM 925MB THROUGH 850MBS ACROSS THE CWA. SURFACE FRONT WILL APPROACH WESTERN CWA SHORTLY AFTER 18Z...THROUGH CENTRAL PORTIONS OF THE CWA...INCLUDING SPRINGFIELD AROUND 21Z AND THEN INTO THE EASTERN PART OF THE CWA BY 00Z. DEGREE OF LOW-LEVEL SHEAR ALONG WITH MOIST UNSTABLE AIRMASS SUGGESTS THAT A FEW TORNADOES WILL LIKELY OCCUR...WHICH COULD BE STRONG AND LONG-LIVED...ESPECIALLY ACROSS THE EASTERN HALF OF OUR CWA. ADDITIONALLY...LARGE HAIL AND LOCALLY DAMAGING WINDS ARE ALSO EXPECTED. A STRONG SECONDARY VORT TROUGH DIVES SOUTH FROM NEBRASKA AROUND THE BACK SIDE OF THE UPPER LOW AFTER 00Z THAT MAY ASSIST IN KEEPING THE CONVECTION GOING INTO THE LATE EVENING. FOR NOW THOUGH...BELIEVE MOST SEVERE WEATHER SHOULD SUBSIDE AFTER 00Z. WILL HAVE TO WATCH THIS FEATURE. SHOULD SEE NEAR TO SLIGHTLY COOLER THAN NORMAL TEMPERATURES ON MONDAY AND TUESDAY WITH CANADIAN HIGH EXPANDING ACROSS MUCH OF THE CENTRAL U.S. WILL NEED TO MONITOR FROST POTENTIAL TUESDAY MORNING WITH TEMPERATURES POSSIBLY FALLING INTO THE MID 30S OVER CENTRAL AND NORTHERN ZONES. AFTERWARDS WE SHOULD SEE ANOTHER DECENT WARMUP AS PROGRESSIVE UPPER FLOW PATTERN BRINGS ANOTHER STORM SYSTEM INTO THE THE AREA BY WEDNESDAY/THURSDAY. SEVERE WEATHER POTENTIAL LOOKS PRETTY DECENT FOR THE REGION BY THURSDAY AFTERNOON. GCC && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...DRYLINE CONTINUES TO MARCH EASTWARD AND IS THROUGH THE JLN AREA AND WILL MAKE IT THROUGH SGF BETWEEN 19-21Z. COULD SEE THUNDERSTORMS DEVELOP ALONG THE DRYLINE RIGHT AS ITS MOVING THROUGH SGF BUT PROBABILITIES ARE FAR TOO LOW TO INCLUDE ANY TS IN TAF AT THIS TIME. STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH GUSTS OF 30-35KT POSSIBLE THIS AFTERNOON. WINDS WILL CONTINUE TO VEER FROM SW TO W THEN EVENTUALLY NW AFTER SUNRISE MONDAY. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 2, 1:00 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN APR 2 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 AM CDT SUN APR 2 2006
...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON OVER THE EASTERN
OZARKS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF BASEBALLS.
DAMAGING WIND GUSTS OVER 60 MPH.
AND POSSIBLY A TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
BETWEEN 2 PM AND 9 PM GENERALLY EAST OF HIGHWAY 65.
DISCUSSION:
A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE CENTRAL AND
EASTERN OZARKS AHEAD OF AN ADVANCING DRYLINE. AS THE DRYLINE MOVES
EASTWARD ACROSS THE OUTLOOK AREA THIS AFTERNOON...SCATTERED
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BETWEEN 2 AND 3 PM
ALONG OR JUST EAST OF HIGHWAY 65. GIVEN THE MODERATE INSTABILITY
AND STRONG WINDS ALOFT THUNDERSTORMS WILL LIKELY BECOME SEVERE
QUICKLY...WITH ISOLATED SUPERCELLS POSSIBLE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALL
TO BASEBALL SIZE. IN ADDITION TO LARGE HAIL...SOME POTENTIAL DOES
EXIST FOR A TORNADO OR TWO THIS AFTERNOON...ESPECIALLY TO THE EAST
OF AN OSAGE BEACH TO AVA LINE.
BEHIND THE DRYLINE WINDS WILL SHIFT TO THE WEST THIS AFTERNOON
OVER WESTERN PORTIONS OF THE OUTLOOK AREA WITH WINDS GUSTING TO
BETWEEN 30 AND 40 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY...WITH ANOTHER
CHANCE FOR SEVERE THUNDERSTORMS THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN AVA TO OSAGE BEACH
LINE BETWEEN 2 PM AND 4 PM...WITH SPOTTER ACTIVATION LIKELY TO THE
EAST OF THERE AFTER 3 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GI/MMTIn the hours before
Local storm report, Apr 2, 3:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 S OZARK 36.98N 93.21W
04/02/2006 E1.25 INCH CHRISTIAN MO AMATEUR RADIO
LARGER THAN 1 INCH HAIL REPORTED BY AMATEUR RADIO
&&
LDOOLEYLocal storm report, Apr 2, 3:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL HIGHLANDVILLE 36.93N 93.28W
04/02/2006 E0.88 INCH CHRISTIAN MO EMERGENCY MNGR
NICKEL HAIL REPORTED BY EMERGENCY MANAGER
&&
LDOOLEYLocal storm report, Apr 2, 3:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL LEBANON 37.68N 92.66W
04/02/2006 E1.00 INCH LACLEDE MO BROADCAST MEDIA
QUARTER HAIL REPORTED
&&
LDOOLEYLocal storm report, Apr 2, 3:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL SPARTA 37.00N 93.08W
04/02/2006 E0.88 INCH CHRISTIAN MO EMERGENCY MNGR
NICKEL HAIL REPORTED
&&
LDOOLEYLocal storm report, Apr 2, 3:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL MARSHFIELD 37.34N 92.91W
04/02/2006 E1.75 INCH WEBSTER MO LAW ENFORCEMENT
GOLF BALL HAIL REPORTED
&&
LDOOLEYLocal storm report, Apr 2, 3:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL FORDLAND 37.16N 92.94W
04/02/2006 E1.50 INCH WEBSTER MO LAW ENFORCEMENT
PING PONG SIZE HAIL REPORTED
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:34 AM CST | Severe Thunderstorm Warning | SGF | McDonald, Newton | 56 min |
| Apr 2, 12:39 AM CST | Severe Thunderstorm Warning | SGF | Jasper | 66 min |
| Apr 2, 12:49 AM CST | Severe Thunderstorm Warning | SGF | Barton | 41 min |
| Apr 2, 1:01 AM CST | Severe Thunderstorm Warning | SGF | Barry | 44 min |
| Apr 2, 1:18 AM CST | Severe Thunderstorm Warning | SGF | Lawrence | 42 min |
| Apr 2, 1:22 AM CST | Severe Thunderstorm Warning | SGF | Dade | 38 min |
| Apr 2, 1:41 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene | 49 min |
| Apr 2, 3:08 AM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk, St. Clair | 35 min |
| Apr 2, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 50 min |
| Apr 2, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 23 min |
| Apr 2, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 37 min |
| Apr 2, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 63 min |
| Apr 2, 3:00 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 30 min |
| Apr 2, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 38 min |
| Apr 2, 3:14 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 48 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 37 min |
| Apr 2, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 66 min |
| Apr 2, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 30 min |
| Apr 2, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 55 min |
| Apr 2, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 35 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 24 min |
| Apr 2, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 67 min |
| Apr 2, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 17 min |
| Apr 2, 4:21 PM CDT | Tornado Warning | SGF | Oregon | 16 min |
| Apr 2, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 30 min |
| Apr 2, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 11 min |
| Apr 2, 12:08 AM CST | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.